Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Compatible poisson structures on fibered 5-manifolds

  • 98 Accesses


We study a class of Poisson tensors on a fibered manifold which are compatible with the fiber bundle structure by the so-called almost coupling condition. In the case of a 5-dimensional orientable fibered manifolds with 2-dimensional bases, we describe a global behavior of almost coupling Poisson tensors and their singularities by using a bigraded factorization of the Jacobi identity. In particular, we present some unimodularity criteria and describe a class of gauge type transformations preserving the almost coupling property.

This is a preview of subscription content, log in to check access.


  1. 1.

    Avendaño-Camacho, M., Vorobiev, Yu.: Deformations of Poisson structures on fibered manifolds and adiabatic slow-fast systems. Int. J. Geom. Methods Mod. Phys. 14, 1750086 (2017)

  2. 2.

    Brahic, O., Fernandes, R.L.: Poisson fibrations and fibered symplectic groupoids. In: Poisson Geometry in Mathematics and Physics, Contemp. Math. 450, 41–59, (Amer. Math. Soc., Providence, RI, 2008)

  3. 3.

    Bursztyn, H., Radko, O.: Gauge equivalence of Dirac structures and symplectic groupoids. Ann. Inst. Fourier (Grenoble) 53, 309–337 (2003)

  4. 4.

    Carinena, J.F., Ibort, A., Marmo, G., Perelomov, A.M.: On the geometry of Lie algebras and Poisson tensors. J. Phys. A Math. Gen. 27, 7425–49 (1994)

  5. 5.

    Crainic, M., Marcut, I.: A normal form theorem around symplectic leaves. J. Differ. Geom. 92, 417–461 (2012)

  6. 6.

    Damianou, P.A., Petalidou, F.: Poisson brackets with prescribed Casimirs. Can. J. Math. 64, 991–1018 (2012)

  7. 7.

    Evangelista-Alvarado, M., Suárez-Serrato, P., Torres-Orozco, J., Vera, R.: On Bott-Morse Foliations and their Poisson Structures in Dimension 3, arXiv:1801.09735 [math.SG]

  8. 8.

    Flores-Espinoza, R.: On Poisson structures on \({\mathbb{R}}^{4}\), arXiv:1306.5254 [math-ph]

  9. 9.

    Garcia-Naranjo, L.C., Suárez-Serrato, P., Vera, R.: Poisson structures on smooth 4-manifolds. Lett. Math. Phys. 105, 1533–1550 (2015)

  10. 10.

    Grabowski, J., Marmo, G., Perelomov, A.M.: Poisson structures: towards a classification. Mod. Phys. Lett. A 18, 1719–33 (1993)

  11. 11.

    Gumral, H., Nutku, Y.: Poisson structures of dynamical systems with three degrees of freedom. J. Math. Phys. 34, 5691–5723 (1993)

  12. 12.

    Liu, Z.-J., Xu, P.: On quadratic Poisson structures. Lett. Math. Phys. 26, 33–42 (1992)

  13. 13.

    Marcut, I.: Rigidity around Poisson submanifolds. Acta. Math. 213, 137–198 (2014)

  14. 14.

    Marsden, J.E., Montgomery, R., Ratiu, T.: Reduction, symmetry and phases in mechanics. In: Mem. Am. Math. Soc. (436) 88, 1–110, (Amer. Math. Soc., Providence, RI, 1990)

  15. 15.

    Montgomery, R., Marsden, J.E., Ratiu, T.: Gauged Lie-Poisson structures. In: Fluids and Plasmas: Geometry and Dynamics, Cont. Math., eds. J. E. Marsden 28, 101–114, (Amer. Math. Soc., Boulder, CO, 1984)

  16. 16.

    Pedroza, A., Velasco-Barreras, E., Vorobiev, Yu.: Unimodularity criteria for Poisson structures on foliated manifolds. Lett. Math. Phys. 108, 861–882 (2018)

  17. 17.

    Radko, O.: A classification of topologically stable Poisson structures on a compact oriented surface. J. Symplectic Geom. 1, 523–542 (2002)

  18. 18.

    Severa, P., Weinstein, A.: Poisson geometry with a 3-form background. Progr. Theor. Phys. Suppl. 144, 145–154 (2001)

  19. 19.

    Suárez-Serrato, P., Torres-Orozco, J.: Poisson structures on wrinkled fibrations. Bol. Soc. Mat. Mex. 22, 263–280 (2016)

  20. 20.

    Vaisman, I.: Lectures on the Geometry of Poisson Manifolds, vol. 206. Birkhüuser Basel, Boston (1994)

  21. 21.

    Vaisman, I.: Coupling Poisson and Jacobi structures on foliated manifolds. Int. J. Geom. Methods Mod. Phys. 1, 607–637 (2004)

  22. 22.

    Vallejo, J.A., Vorobiev, Yu.: \(G\)-Invariant deformations of almost coupling Poisson structures. SIGMA 13, 22 (2017)

  23. 23.

    Vorobjev, Yu.: Coupling tensors and Poisson geometry near a single symplectic leaf, In Lie Algebroids and Related Topics in Differential Geometry (Warsaw, 2000), Banach Center Publ. 54, 249-274, Polish Acad. Sci. Inst. Math., Waszawa (2001)

  24. 24.

    Wade, A.: Poisson fiber bundles and coupling Dirac structures. Ann. Glob. Anal. Geom. 33, 207–217 (2008)

  25. 25.

    Weinstein, A.: The modular automorphism group of a Poisson manifold. J. Geom. Phys. 23, 379–394 (1997)

Download references


This work was partially supported by the Mexican National Council of Science and Technology (CONACyT), under research project CB-2013-219631.

Author information

Correspondence to J. C. Ruíz-Pantaleón.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Flores-Espinoza, R., Ruíz-Pantaleón, J.C. & Vorobiev, Y. Compatible poisson structures on fibered 5-manifolds. Bol. Soc. Mat. Mex. 26, 187–209 (2020). https://doi.org/10.1007/s40590-018-0225-7

Download citation


  • Poisson structures
  • Fiber bundles
  • Almost coupling tensors
  • Poisson connections

Mathematics Subject Classification

  • 53D17
  • 53C12
  • 70G45